advertisement
Question
Posted by: thin person inside | 2009/11/16

Stubborn fat?

Dear Dietdoc.Why can' t I lose weight? I suffer from depression and have been on Zoloft since Feb 2008. I have also recently started taking Yaz contraceptive and Oratane (the generic of roaccutane). Also seeing a psychologist.

However, I spin at least twice a week. Have also had 10 treatments of Endermology, but beautician cannot believe that I have not lost anything. In fact, I have gained.

I started Weigh-Less last week, but from my own weighing, have not seem to have lost. I do like my treats like potato chips and biscuits, but only on weekends.

I am 1,48 m and weigh 64 kg.

Please help

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Thin Person Inside
There are 2 factors that could be hampering your weightloss: a) Depression is one of the most serious causes of pronounced weight gain or loss, depending on the patient. The fact that you are taking Zoloft which does not list weight gain as a side-effect, will help your depression and seeing a psychologist is particularly helpful to assist you in controlling your depression, so please do persist with the therapy; b) Female hormone treatments also have this paradoxical effect that in some patients they cause weight gain while in others they promote weightloss. You will have to see how you react to Yaz. The fact that you joined Weigh-Less is excellent because they have a great record of helping people to lose weight and keep it off. The Oratane should not affect your weight and if it helps you achieve a beautiful skin this can assist with lifting your depression. Also try to increase your spinning to at least 3-4 times a week for 30 or more minutes because exercise not only helps you lose weight, but it improves the mood and counteracts depression.
Hang in there, I reckon that you will achieve weightloss now
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Tessa | 2009/11/19

With regard to weighless, can I suggest you don' t weigh yourself between weigh-in days. I did weighless and its FAR more rewarding to see the bigger difference once a week. Plus, due to fluctuations in water retention and what you' ve eaten during the day, daily measurements are going to fluctuate so much. rather just do one weigh in per week. Weighless is excellent, noone I know who has stuck to it carefully hasn' t lost weight!

You can do it! :)

Reply to Tessa
Posted by: Theresa | 2009/11/17

Dear Dietdoc.

I am near giving up on losing weight! I have picked up 35kg' s in about 9 months. I am 1.74m and went from 65kg to 95.6kg' s! I can' t stand to look at myself, it is taking a toll on my relationship with my fiancè !
I' ve gone to my GP and he did some blood test but everything came back normal. I' ve gone to my gynecologist and he couldn' t find any reason for the weight gain either.
I go to the gym at least 3 times per week and only do cardio for 30 to 40 minutes each time, I always drank a lot of water, by that I mean 4 - 6 liters of water, at least 2 cups green tea and 2 cups black coffee with no sugar, per day.
If I drink wine. it is Drostday Hof extra light dry white. I eat only Wholewheat bread, wholewheat cereal or oats with fat free yoghurt.
I' ve cut my calorie intake from 2200 per day to 1600 per day, it' s been 2 months now and I did' t lose anything!!
Please help!
I' m feeling totally hopeless.

Reply to Theresa
Posted by: Thin person inside | 2009/11/17

Dear Dietdoc

Thanks for the well considered and kind response. You made my day

Reply to Thin person inside
Posted by: DietDoc | 2009/11/16

Dear Thin Person Inside
There are 2 factors that could be hampering your weightloss: a) Depression is one of the most serious causes of pronounced weight gain or loss, depending on the patient. The fact that you are taking Zoloft which does not list weight gain as a side-effect, will help your depression and seeing a psychologist is particularly helpful to assist you in controlling your depression, so please do persist with the therapy; b) Female hormone treatments also have this paradoxical effect that in some patients they cause weight gain while in others they promote weightloss. You will have to see how you react to Yaz. The fact that you joined Weigh-Less is excellent because they have a great record of helping people to lose weight and keep it off. The Oratane should not affect your weight and if it helps you achieve a beautiful skin this can assist with lifting your depression. Also try to increase your spinning to at least 3-4 times a week for 30 or more minutes because exercise not only helps you lose weight, but it improves the mood and counteracts depression.
Hang in there, I reckon that you will achieve weightloss now
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement